Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 16, 2022, 8:56 AM CDT for Benton County, Camden County, Hickory County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2022, 8:56 AM CDT (13:56 UTC)
- Expired
- Aug 16, 2022, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Camden County, MO, Hickory County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
068
WGUS53 KSGF 161356
FFWSGF
MOC015-029-085-162000-
/O.NEW.KSGF.FF.W.0043.220816T1356Z-220816T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
856 AM CDT Tue Aug 16 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southern Benton County in central Missouri...
Central Camden County in central Missouri...
Northeastern Hickory County in central Missouri...
* Until 300 PM CDT Tuesday.
* At 856 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Camdenton, Macks Creek, Linn Creek, Climax Springs, Barnumton,
Roach, Knobby and Edwards.
This includes the following low water crossings...
Wet Glaize at Carrol Cave Road, Little Niangua at County Road 66,
Rainy Creek at Knobby Road, Macks Creek at Coffey Hollow Road and
Deer Creek at Highway V.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3819 9344 3830 9311 3817 9305 3810 9289
3795 9241 3789 9242 3788 9262 3789 9263
3790 9282 3798 9312
FLASH FLOOD...RADAR INDICATED
$$
Lindenberg1 follow-up statement
807
WGUS73 KSGF 161951
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
251 PM CDT Tue Aug 16 2022
MOC015-029-085-162001-
/O.EXP.KSGF.FF.W.0043.000000T0000Z-220816T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-Camden MO-Hickory MO-
251 PM CDT Tue Aug 16 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM CDT THIS AFTERNOON FOR
SOUTHERN BENTON, CENTRAL CAMDEN AND NORTHEASTERN HICKORY COUNTIES...
The heavy rain has ended. FlashF flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures. The
flash flood warning has been replaced with a flood advisory until 7
pm.
LAT...LON 3819 9344 3830 9311 3817 9305 3810 9289
3795 9241 3789 9242 3788 9262 3789 9263
3790 9282 3798 9312
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:17 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 16, 6:17 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Springfield MO 617 AM CDT Tue Aug 16 2022 ...12Z AVIATION UPDATE... Key Messages: 1. Continued hot over the southwest CWA through today. 2. Thunderstorm chances continue through Wednesday. Heavy rain and localized flooding potential. 3. Small chance for strong to severe storms over southwest portions of the CWA this afternoon/evening. 4. Cooler temperatures over the area from Wednesday through the weekend. 5. Additional rain chances show up over the weekend into early next week. .SHORT TERM...(Today through Wednesday Afternoon) Issued at 159 AM CDT Tue Aug 16 2022 Some isolated to scattered showers and thunderstorms have been visible on radar over central MO and into the northern CWA over the past couple overnight hours, however the better widespread rain chances look to begin later this morning. Overnight lows have been fairly mild across the area, with temperatures in the upper 60s to 70s observed. The frontal boundary is currently set up over the far southwest portion of the CWA, and is expected to remain stationary before pushing south later this evening. Meanwhile, shortwave energy continues to push southeast, and a low level jet which developed over the Plains has started nudging into our area. Abundant moisture, with PW values of 1.8 to 2.0 inches, will further aid in the heavy rainfall potential the area faces for the beginning of the forecast period. The HREF Reflectivity >40 dBZ paintballs show two different rounds of showers/storms throughout today and tomorrow, and several other ensembles/CAMs agree. First, as the monsoonal moisture continues to round the periphery of the summertime high, ensembles show it pushing southeast into the CWA later this morning and persisting through early evening. With this first round, CAMs have started pushing the heavier rainfall amounts towards the far eastern CWA, still highlighting that 1-3 inch range. A wide spread of temperatures is expected across the area, with highs in the 70s to mid 80s on the cool side of the frontal boundary, while mid to upper 90s are expected for far southeast KS and far southwest MO. With these higher temperatures in the southwest CWA, daytime heating combined with low level convergence and abundant moisture will lead to a second round of storm development near the frontal boundary later this afternoon/evening. There is a marginal risk of severe storms as instability increases, with damaging winds and large hail possible. Additionally, several CAMs have been highlighting higher QPF amounts for the southwestern MO Ozarks and southeast KS, with a potential 1-2 inches of widespread rainfall, placing that further west than previous runs. This convection is expected to persist through Wednesday morning before pushing out of the area later in the afternoon. With these two rounds of heavy rainfall, some localized areas of excessive rainfall and flooding will be possible, especially with any training storms. .LONG TERM...(Wednesday Evening through Monday) Issued at 159 AM CDT Tue Aug 16 2022 As the convection pushes out of the area, a cooler, drier airmass will move in from the north and settle over the area through the remainder of the work week. Below normal temperatures are expected for the remainder of the forecast period, with afternoon highs generally ranging in the 70s on Wednesday before slightly increasing to the 80s through the weekend. For reference, afternoon highs in the upper 80s to around 90 are normal for this time of year. Ensembles then show additional chances of rainfall heading into next weekend and the early part of the next work week as a closed upper level low over the upper Great Plains pushes towards the Great Lakes region. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 606 AM CDT Tue Aug 16 2022 Shower and thunderstorm chances will increase throughout the morning and afternoon and persist through tonight. Confidence on coverage throughout the morning is limited, however by this afternoon/evening, chances increase for showers and thunderstorms to impact the TAF sites. Flight categories are expected to decrease to MVFR and IFR conditions with the stronger storms. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Melto LONG TERM...Melto AVIATION...Melto
Hazardous weather outlook, Aug 16, 2:41 AM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 241 AM CDT Tue Aug 16 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 241 AM CDT Tue Aug 16 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive heat risk. Elevated excessive rainfall risk DISCUSSION... Heat index values will reach the middle 90s to low 100s again today for the southwest portion of Missouri into southeast Kansas. Showers and thunderstorms will continue today. One to two inches of widespread rainfall will be possible through tomorrow, with isolated amounts over 3 inches possible. Some strong to severe storms will also be possible over far southwest Missouri this afternoon and evening. Large hail to the size of quarters and wind gusts up to 60 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms will continue into Wednesday morning before pushing out of the area later in the afternoon. Dry, cooler weather is then expected for the rest of the week before rain chances return to the area over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
In the hours before
Local storm report, Aug 16, 7:28 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 AM CDT TUE AUG 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM FLASH FLOOD 1 SE SUNRISE BEACH 38.16N 92.77W
08/16/2022 CAMDEN MO PUBLIC
EXCESSIVE RAINFALL CAUSED FLASH FLOODING
ALONG SPRING COVE ROAD IN SUNRISE BEACH. ONE
VEHICLE GOT WATER INSIDE AS IT WAS CAUGHT IN
4 FEET OF WATER. SEVERAL OTHER ROADWAYS WERE
BEGINNING TO FLOOD IN THE SUNRISE BEACH
AREA.
&&
DCThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:04 PM CDT | Special Weather Statement | SGF | Lawrence | 26 min |
| Aug 16, 6:58 AM CDT | Flash Flood Warning | SGF | Camden, Miller, Pulaski | 6 hr |
| Aug 16, 9:45 AM CDT | Areal Flood Advisory | SGF | Cedar, Dallas, Hickory, Laclede, Polk, St. Clair and 2 more | 6 hr |
| Aug 16, 12:58 PM CDT | Areal Flood Advisory | SGF | Benton, Camden, Miller, Morgan, Pulaski | 6 hr |
| Aug 16, 2:49 PM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Laclede, Pulaski | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.